Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Diagonised with fatty liver. Taking Udiliv, platelet has reduced. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
Good evening sir, i was diagonised as Grade 1 FATTY LIVER, with BILIRUBIN Direct 1.6, Indirect 0.3, Total 1.9. I am taking UDILIV 150 once a day prescribed by a doctor since last 2 months. After 2 months, according to the blood test report BILIRUBIN Direct 1.1, Indirect 0.6, Total 1.7. My platelet count is also reduced from 1.1 lakh to 1.03 lakh. Please advice should I continue the same medicine ?
Posted Wed, 9 Oct 2013 in Liver and Gall Bladder
Answered by Dr. Pavan Kumar Gupta 57 minutes later
Thanks for the query.
Brief may continue UDILIV
Detailed answer...
Although UDILIV is prescribed for fatty liver,but scientific studies prove that this drug has more role in treating gall stones rather than fatty liver.
Opinion is divided amongst doctors regarding its use and effect in fatty liver patients.
The best treatment for treating fatty liver is....
Quit alcohol,if ou are taking it.
Reduce intake of fatty and fried foods.
Regular aerobic exercises for at least 45 minutes a day.
Be in your range of BMI.
Take more of green leafy vegetables and fresh fruits.
Get tested for lipid profile and if they are high,then take medicine for that.
If I have to treat a patient like yours,I would stop UDILIV after use of 2 months and ask him to go for measures as detailed above.
as far as platelet count is concerned,nothing extra is to be done.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor